Alert archive / Minnesota / Special Weather Statements in 2011
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Aug 2, 2011, 6:06 AM CDT for Pope County, Stevens County, Minnesota. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2011, 6:06 AM CDT (11:06 UTC)
- Expired
- Aug 2, 2011, 7:00 AM CDT
- In force
- 54 min
- Issued by
- NWS Twin Cities, MN
Counties Pope County, MN, Stevens County, MN
The radar
The Minneapolis radar (KMPX), 195 km from the middle of the area, began a volume at 11:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 11.1 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -595 J/kg
- Mixed-layer LCL
- 1515 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 308 m²/s²
- 0-3 km storm-relative helicity
- 808 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.9
The text
As transmitted, in the capitals the NWS used until 2016.
403 WWUS83 KMPX 021106 SPSMPX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 606 AM CDT TUE AUG 2 2011 MNZ047-048-021200- POPE-STEVENS- 606 AM CDT TUE AUG 2 2011 ...THUNDERSTORMS MOVING ACROSS OVER POPE AND STEVENS COUNTIES THROUGH 700 AM CDT... AT 602 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ARTICHOKE. THIS STORM WAS MOVING NORTHEAST AT 55 MPH. HAIL UP TO NICKEL SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... CHOKIO. ALBERTA. MORRIS. HANCOCK. CYRUS. STARBUCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA. && LAT...LON 4574 9625 4576 9516 4543 9514 4541 9622 TIME...MOT...LOC 1106Z 242DEG 49KT 4544 9612 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 2, 3:27 AM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Aug 2, 3:27 AM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 327 AM CDT TUE AUG 2 2011 .DISCUSSION... YET ANOTHER BUSY NIGHT ACROSS THE CWA WITH ONE COMPLEX RIDING SOUTHEAST AND WILL AFFECT WEST CENTRAL WISCONSIN DURING THE MORNING. FARTHER WEST...A FORWARD PROPAGATING MCV RACING NORTHEAST ACROSS EASTERN SOUTH DAKOTA. MODELS DIDNT DO TOO MUCH WITH THIS AS IS MOVED INTO WESTERN MN. DOES APPEAR THAT AS UPPER TROUGH/HEIGHT FALLS MOVE INTO THE WEST SHOULD BE ABLE TO INITIATE SOME SCT/BKN TSRA. VERY UNSTABLE AIRMASS OVER THE AREA WITH LAPS SOUNDING SHOWING IN EXCESS OF 4000 CAPE AHEAD OF FRONT. WIND AND HEAVY RAIN WILL BE THE MAIN SEVERE WEATHER THREATS ONCE AGAIN THROUGH THE MORNING. THOUGHT ABOUT ISSUING FLOOD WATCH OVER WISCONSIN THIS MORNING...BUT APPEARS FORWARD PROPAGATING SYSTEM SHOULD PRECLUDE TORRENTIAL RAINFALL. COLD FRONT PROGGED TO MOVE INTO CENTRAL MN THROUGH THE NOON HOUR AND THEN DROPPING OUT OF THE AREA BY LATE AFTERNOON. WILL END THE RAIN THREAT AFTER 21Z. STILL SEE DEWPOINTS REMAINING THROUGH LATE AFTERNOON/EVENING AS DRIER AIR SLOW TO PROGRESS EAST. DRY AND NOT AS WARM FOR WEDNESDAY AS HIGH PRESSURE DROPS SOUTHEAST OVER THE AREA. STILL WILL MAINTAIN SLIGHTLY ABOVE NORMAL TEMPERATURE TREND HOWEVER. NEXT SHOT AT SOME SHOWERS MOVES INTO SOUTHERN CWA THURSDAY/THU NIGHT PERIOD AS SHORT WAVE ENERGY RIDES ACROSS IOWA ALONG OLD FRONT. THIS EXITS TO THE EAST WITH THE NEXT WAVE MOVING INTO THE AREA SATURDAY AND LINGERING INTO SUNDAY. THE 00Z GFS REMAINS FASTEST WITH THE MOVEMENT OF THIS FEATURE. WILL CONTINUE POPS FOR SAT INTO SUNDAY FOR THIS SYSTEM...WITH THE ECMWF NOT QUITE AS FAST. LONGER RANGE TREND STILL INDICATING A BETTER INFLUX OF CANADIAN AIR LATER NEXT WEAK AS WESTERN RIDGE RETROGRADES AND FLATTENS A BIT...ALLOWING HUDSON BAY LOW TO DROP A BIT FARTHER SOUTH. THIS WILL ALLOW LARGE...DRY...CANADIAN HIGH TO FINALLY DROP OVER THE WESTERN GREAT LAKES. && .AVIATION.../06Z TAF ISSUANCE/ CLOUD TOPS COOLING RAPIDLY ACRS N MN/NW WI FROM NEAR FAR-DLH THEN INTO NW WI IN AREA OF VERY STRONG 850MB THETA E ADVECTION. SOME STORMS NR DTL ARE BEGINNING TO SHOW A BOW STRUCTURE WHICH COULD BE A SIGN OF A SE MVNT OF STORMS INTO THE AXN/STC AREA AFTER ABT 08Z. TSTMS MAY REACH WI TAF SITES BY 12Z. AREAS WHERE PCPN OCCURS SHUD SEE MVFR OR PERHAPS A PRD OF IFR WX WITH VERY SMALL T/TD SPRDS PRESENT. MAY ALSO SEE IFR CONDS AT EAU EARLY IN TAF PRD AS WNDS HAVE BECOME LIGHT AND PCPN RECENTLY ENDED. SFC LOW S OF FAR PROGGED TO BE VCNTY DLH BY 12Z WITH TRAILING CDFNT FROM SFC LOW TO ARND RWF. CDFNT THEN MOVES RPDLY SE ACRS REMAINING TAF SITES DRNG MRNG. COULD SEE SOME TSTMS DVLP S ALNG FRONT AS IS MOVES ACROSS AREA. SHUD BE GOOD MIXING ON TUESDAY IN WAKE OF CDFNT WITH GUSTS 20-25 KTS ACROSS AREA. CU RULES ALSO INDICATED BKN CU MAINLY E AREAS ON TUESDAY. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && DWE/RAH
Hazardous weather outlook, Aug 2, 3:46 AM CDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 346 AM CDT TUE AUG 2 2011 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 031215- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 346 AM CDT TUE AUG 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE OVER MUCH OF THE AREA THROUGH THE MORNING AS A COLD FRONT MOVES EAST. SOME OF THE STORMS COULD BE SEVERE...WITH THE MAIN THREAT FROM DAMAGING WINDS AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY AND THURSDAY NIGHT AND AGAIN OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING.
In the hours before
Special weather statement, Aug 2, 3:29 AM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
329 AM CDT TUE AUG 2 2011
WIZ016-020915-
RUSK-
329 AM CDT TUE AUG 2 2011
...THUNDERSTORMS MOVING INTO RUSK COUNTY THROUGH 415 AM CDT...
AT 325 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 6 MILES EAST OF EDGEWATER. THIS STORM WAS MOVING
SOUTHEAST AT 50 MPH.
WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
TORRENTIAL RAINFALL.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BRUCE.
LADYSMITH.
TONY.
GLEN FLORA.
SHELDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RAINFALL AMOUNTS OF ONE TO TWO INCHES PER HOUR ARE POSSIBLE FROM THE
THUNDERSTORM. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING
OF WATER ON AREA ROADWAYS.
&&
LAT...LON 4537 9076 4537 9091 4530 9092 4529 9093
4542 9136 4564 9153 4565 9127 4564 9068
4563 9067 4541 9067
TIME...MOT...LOC 0828Z 315DEG 44KT 4572 9132
JLTSpecial weather statement, Aug 2, 4:17 AM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
417 AM CDT TUE AUG 2 2011
WIZ014>016-021015-
BARRON-POLK-RUSK-
417 AM CDT TUE AUG 2 2011
...GUSTY WINDS AND HEAVY RAIN DEVELOPING OVER BARRON...POLK AND
RUSK COUNTIES THROUGH 515 AM CDT...
AT 414 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS FROM FREDERICK THROUGH HAUGEN TO NEAR GLEN FLORA. THE
STORMS WERE MOVING EAST AT 40 MPH.
WINDS UP TO 50 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE
STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
FREDERIC.
LUCK.
BARRONETT.
CUMBERLAND.
RICE LAKE.
LADYSMITH.
GLEN FLORA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.
&&
LAT...LON 4539 9067 4525 9262 4565 9265 4565 9254
4573 9253 4572 9215 4565 9214 4564 9072
TIME...MOT...LOC 0913Z 265DEG 35KT 4562 9241Local storm report, Aug 2, 5:24 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
524 AM CDT TUE AUG 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 AM TSTM WND GST 6 WNW RICE LAKE 45.54N 91.85W
08/02/2011 M59 MPH BARRON WI TRAINED SPOTTER
&&
CARLYONLocal storm report, Aug 2, 5:41 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
541 AM CDT TUE AUG 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 AM TSTM WND GST 6 S MARIETTA 44.93N 96.44W
08/02/2011 M53 MPH LAC QUI PARLE MN MESONET
&&
CARLYONSpecial weather statement, Aug 2, 6:06 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 606 AM CDT TUE AUG 2 2011 MNZ047-048-021200- POPE-STEVENS- 606 AM CDT TUE AUG 2 2011 ...THUNDERSTORMS MOVING ACROSS OVER POPE AND STEVENS COUNTIES THROUGH 700 AM CDT... AT 602 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ARTICHOKE. THIS STORM WAS MOVING NORTHEAST AT 55 MPH. HAIL UP TO NICKEL SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... CHOKIO. ALBERTA. MORRIS. HANCOCK. CYRUS. STARBUCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA. && LAT...LON 4574 9625 4576 9516 4543 9514 4541 9622 TIME...MOT...LOC 1106Z 242DEG 49KT 4544 9612
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 12:00 AM CDT | River Flood Warning | MPX | Todd | 57 hr |
| Aug 2, 5:26 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Lac qui Parle, Swift, Yellow Medicine | 64 min |
| Aug 2, 6:41 AM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Pope, Stearns, Swift | 51 min |
| Aug 2, 6:56 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Kandiyohi, Meeker, Swift | 64 min |
| Aug 2, 7:23 AM CDT | Severe Thunderstorm Warning | MPX | Meeker, Sherburne, Stearns, Wright | 67 min |
| Aug 2, 7:24 AM CDT | Special Weather Statement | MPX | Benton, Carver, Isanti, McLeod, Sherburne, Sibley and 1 more | 36 min |
| Aug 2, 7:39 AM CDT | Severe Thunderstorm Warning | MPX | Benton, Stearns | 51 min |
| Aug 2, 7:57 AM CDT | Severe Thunderstorm Warning | MPX | Anoka, Hennepin, Isanti, Ramsey, Sherburne, Wright | 48 min |
| Aug 2, 8:05 AM CDT | Severe Thunderstorm Warning | MPX | Benton, Isanti, Kanabec, Mille Lacs | 55 min |
| Aug 2, 8:31 AM CDT | Severe Thunderstorm Warning | MPX | Anoka, Chisago, Isanti, Washington | 74 min |
| Aug 1, 9:09 PM CDT | Special Weather Statement | MPX | Barron, Chippewa | 81 min |
| Aug 1, 10:36 PM CDT | Special Weather Statement | MPX | Rusk | 54 min |
| Aug 2, 3:29 AM CDT | Special Weather Statement | MPX | Rusk | 46 min |
| Aug 2, 4:17 AM CDT | Special Weather Statement | MPX | Barron, Polk, Rusk | 58 min |
| Aug 2, 4:36 AM CDT | Severe Thunderstorm Warning | MPX | Barron, Polk, Rusk | 54 min |
| Aug 2, 4:44 AM CDT | Areal Flood Advisory | MPX | Barron, Chippewa, Dunn, Polk, Rusk | 6 hr |
| Aug 2, 5:29 AM CDT | Severe Thunderstorm Warning | MPX | Barron, Chippewa, Dunn, Rusk | 61 min |
| Aug 2, 9:13 AM CDT | Severe Thunderstorm Warning | MPX | Barron, Polk | 62 min |
| Aug 2, 9:42 AM CDT | Severe Thunderstorm Warning | MPX | Barron, Rusk | 93 min |
| Aug 2, 9:56 AM CDT | Flash Flood Warning | MPX | Barron, Rusk | 5 hr |
Nearby
Special Weather Statements in Minnesota, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.